English   español  
Por favor, use este identificador para citar o enlazar a este item: http://hdl.handle.net/10261/13420
Compartir / Impacto:
Estadísticas
Add this article to your Mendeley library MendeleyBASE
Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Título

Functional, fractal nonlinear response with application to rate processes with memory, allometry, and population genetics

AutorVlad, Marcel O.; Morán, Federico; Popa, Vlad T.; Szedlacsek, Stefan E.; Ross, John
Fecha de publicación14-mar-2007
EditorNational Academy of Sciences (U.S.)
CitaciónProc. Natl. Acad. Sci. USA (PNAS) 104(12): 4798-4803 (2007)
ResumenWe give a functional generalization of fractal scaling laws applied to response problems as well as to probability distributions. We consider excitations and responses, which are functions of a given state vector. Based on scaling arguments, we derive a general nonlinear response functional scaling law, which expresses the logarithm of a response at a given state as a superposition of the values of the logarithms of the excitations at different states. Such a functional response law may result from the balance of different growth processes, characterized by variable growth rates, and it is the first order approximation of a perturbation expansion similar to the phase expansion. Our response law is a generalization of the static fractal scaling law and can be applied to the study of various problems from physics, chemistry, and biology. We consider some applications to heterogeneous and disordered kinetics, organ growth (allometry), and population genetics. Kinetics on inhomogeneous reconstructing surfaces leads to rate equations described by our nonlinear scaling law. For systems with dynamic disorder with random energy barriers, the probability density functional of the rate coefficient is also given by our scaling law. The relative growth rates of different biological organs (allometry) can be described by a similar approach. Our scaling law also emerges by studying the variation of macroscopic phenotypic variables in terms of genotypic growth rates. We study the implications of the causality principle for our theory and derive a set of generalized Kramers–Kronig relationships for the fractal scaling exponents.
DescripciónISI Article Identifier: 000245256700008.
6 pages, no figures.-- PMID: 17360340 [PubMed].-- PMCID: PMC1829218.-- Full-text paper available Open Access at: http://www.pubmedcentral.nih.gov/articlerender.fcgi?tool=pubmed&pubmedid=17360340
Versión del editorhttp://dx.doi.org/10.1073/pnas.0700397104
URIhttp://hdl.handle.net/10261/13420
DOI10.1073/pnas.0700397104
ISSN0027-8424
Aparece en las colecciones: (CAB) Artículos
Ficheros en este ítem:
No hay ficheros asociados a este ítem.
Mostrar el registro completo
 

Artículos relacionados:


NOTA: Los ítems de Digital.CSIC están protegidos por copyright, con todos los derechos reservados, a menos que se indique lo contrario.